New South Wales Health has issued a drug warning for high-dose MDMA tablets that have been circulating.
The tablets are pink-orange in colour, and have the word GUCCI, as well as the Gucci Logo, embossed on them. They have four times the dose of average MDMA tablets.
The warning comes as NSW looks to host several music festivals this weekend, including KNOCKOUT OUTDOORS.
High-dose MDMA can cause serious illness and death. Hot weather, high doses, and doses taken in combination with other stimulants, such as cocaine or amphetamines, all worsen the risk of overdose for MDMA.
Symptoms of overdose are; feeling hot and sweaty, having a racing heart, feeling lightheaded, rigid muscles, confusion, aggression, vomiting, unconsciousness and seizures.
Different people have different reactions to drugs. Tablet doses vary, even if they are in the same batch.
If you think someone is overdosing on MDMA seek medical advice. DanceWize NSW and Red Frogs are present at music festivals, as well as medical assistance organised by the festival. At locations other than festivals, call emergency services on Triple Zero (000) and ask for an ambulance. You will not get in trouble for seeking medical care.
Drinking water, staying with trusted friends, avoiding mixing with other substances, including alcohol, and waiting two to three hours before taking another dose, are harm-reduction strategies when taking MDMA.
Alcohol and Other Drugs Information Service (ADIS) — 1800 250 015